Alert archive / Kansas / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 86, NWS Wichita, KS
NWS Wichita, KS issued this severe thunderstorm warning at May 6, 2008, 10:00 PM CDT for 4 counties in Kansas. It was in force for 60 min. 6 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 6, 2008, 10:00 PM CDT (03:00 UTC)
- Expired
- May 6, 2008, 11:00 PM CDT
- In force
- 60 min
- Issued by
- NWS Wichita, KS
- Area
- Storm-based polygon
Counties Harvey County, KS, Kingman County, KS, Reno County, KS, Sedgwick County, KS
The radar
The Wichita radar (KICT), 33 km from the middle of the area, began a volume at 03:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 6, 10:10 PM CDT | TSTM WND GST 69 | 2 Se Hutchinson, KS | MEASURED NEAR THE INTERSECTION OF YODER ROAD AND HIGHWAY 50. REPORT COURTESY OF KAKE TV. |
| May 6, 10:16 PM CDT | HAIL 1 | 5 E Kingman, KS | REPORTED ALONG HIGHWAY 54 AT GALESBURG EXIT. |
| May 6, 10:25 PM CDT | HAIL 0.75 | 2 N Cheney, KS | OCCURRED ALONG WITH 45 MPH WINDS. |
| May 6, 10:27 PM CDT | TSTM WND GST 60 | 5 Ssw Mt Vernon, KS | ALSO PEA SIZED HAIL. |
| May 6, 10:41 PM CDT | TSTM WND GST 60 | N Colwich, KS | FROM KFDI MOBILE SPOTTER |
| May 6, 10:42 PM CDT | TSTM WND GST 67 | 1 W Mount Hope, KS | AT 215TH AND K96. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this severe thunderstorm warning; the first came 10 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 6, 7:08 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Lamont, OK (KLMN), launched 00:00Z, 3.0 hours before the alert went out and 126 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1272 J/kg
- Mixed-layer CIN
- -115 J/kg
- Mixed-layer LCL
- 829 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 156 m²/s²
- 0-3 km storm-relative helicity
- 176 m²/s²
- Significant tornado parameter
- 0.6
- Supercell composite
- 6.2
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KICT 070300
SVRICT
KSC079-095-155-173-070400-
/O.NEW.KICT.SV.W.0086.080507T0300Z-080507T0400Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WICHITA KS
1000 PM CDT TUE MAY 6 2008
THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
KINGMAN COUNTY IN SOUTH CENTRAL KANSAS.
WESTERN SEDGWICK COUNTY IN SOUTH CENTRAL KANSAS.
EASTERN RENO COUNTY IN SOUTH CENTRAL KANSAS.
WESTERN HARVEY COUNTY IN SOUTH CENTRAL KANSAS.
* UNTIL 1100 PM CDT.
* AT 959 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS
UP TO 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM SOUTH HUTCHINSON TO PRETTY PRAIRIE TO CLEVELAND...AND MOVING
EAST AT 35 MPH.
* LOCATIONS WITHIN THE WARNING INCLUDE...
ANDALE...BENTLEY...BURRTON...CHENEY...CLEVELAND...COLWICH...GARDEN
PLAIN...GODDARD...HALSTEAD...HAVEN...HUTCHINSON...KINGMAN...MOUNT
HOPE...MT VERNON...NORWICH...PARTRIDGE...PRETTY PRAIRIE...RAGO...
SOUTH HUTCHINSON...SPIVEY...VIOLA...WILLOWBROOK...ZENDA...
HUTCHINSON AIRPORT...YODER...CHENEY LAKE...LAKE AFTON...MURDOCK...
KINGMAN AIRPORT.
SAFETY INFORMATION FOR THIS WARNING FOLLOWS:
SEEK A STURDY SHELTER AND STAY AWAY FROM WINDOWS. AVOID USING THE
TELEPHONE OR OTHER ELECTRICAL EQUIPMENT...WHILE LIGHTNING IS IN THE
AREA.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM CDT
WEDNESDAY MORNING FOR SOUTHEASTERN KANSAS.
LAT...LON 3810 9742 3763 9752 3747 9759 3748 9781
3739 9781 3739 9844 3783 9817 3814 9813
TIME...MOT...LOC 0300Z 287DEG 30KT 3802 9802 3780 9805
3757 9821
$$
JAKUB3 follow-up statements
000
WWUS53 KICT 070321
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1021 PM CDT TUE MAY 6 2008
KSC079-095-155-173-070400-
/O.CON.KICT.SV.W.0086.000000T0000Z-080507T0400Z/
HARVEY KS-RENO KS-SEDGWICK KS-KINGMAN KS-
1021 PM CDT TUE MAY 6 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR KINGMAN...
WESTERN SEDGWICK...EASTERN RENO AND WESTERN HARVEY COUNTIES UNTIL
1100 PM CDT...
AT 1017 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
TRACK A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING UP TO
QUARTER SIZE HAIL...AND DAMAGING WINDS UP TO 60 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM HAVEN TO MT VERNON TO 6
MILES EAST OF RAGO...MOVING EAST AT 35 MPH.
SEVERE THUNDERSTORMS WILL BE...
NEAR NORWICH BY 1030 PM CDT.
NEAR ANDALE BY 1035 PM CDT.
NEAR COLWICH BY 1040 PM CDT.
NEAR VIOLA BY 1045 PM CDT.
THE TOWNS OF CHENEY LAKE...MURDOCK...MT VERNON...GARDEN PLAIN...LAKE
AFTON AND BENTLEY ARE ALSO IN THE PATH OF THIS LINE OF SEVERE
THUNDERSTORMS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM CDT
WEDNESDAY MORNING FOR SOUTHEASTERN KANSAS.
LAT...LON 3810 9742 3763 9752 3747 9759 3748 9781
3739 9781 3739 9844 3783 9817 3814 9813
TIME...MOT...LOC 0321Z 291DEG 31KT 3789 9775 3767 9778
3744 9794
$$
JAKUB000
WWUS53 KICT 070348
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1048 PM CDT TUE MAY 6 2008
KSC095-155-070358-
/O.CAN.KICT.SV.W.0086.000000T0000Z-080507T0400Z/
RENO KS-KINGMAN KS-
1048 PM CDT TUE MAY 6 2008
...THE SEVERE THUNDERSTORM WARNING FOR KINGMAN AND EASTERN RENO
COUNTIES HAS BEEN CANCELLED...
AT 1044 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE EITHER WEAKENED OR
MOVED OUT OF THE AREA...AND NO LONGER POSE AN IMMEDIATE RISK TO LIFE
OR PROPERTY. THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN
CANCELLED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM CDT
WEDNESDAY MORNING FOR SOUTHEASTERN KANSAS.
LAT...LON 3749 9779 3749 9776 3753 9780 3771 9778
3771 9769 3810 9769 3810 9742 3763 9752
3747 9759
TIME...MOT...LOC 0348Z 291DEG 31KT 3781 9748 3759 9751
3736 9767
$$
KSC079-173-070400-
/O.CON.KICT.SV.W.0086.000000T0000Z-080507T0400Z/
HARVEY KS-SEDGWICK KS-
1048 PM CDT TUE MAY 6 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WESTERN
SEDGWICK AND WESTERN HARVEY COUNTIES UNTIL 1100 PM CDT...
AT 1044 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
TRACK A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING UP TO
QUARTER SIZE HAIL...AND DAMAGING WINDS UP TO 60 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM COLWICH TO LAKE AFTON TO 9
MILES SOUTHWEST OF VIOLA...MOVING EAST AT 36 MPH.
THIS LINE OF SEVERE THUNDERSTORMS WILL AFFECT MAINLY RURAL AREAS OF
WESTERN HARVEY AND WESTERN SEDGWICK COUNTIES...INCLUDING THE TOWNS OF
VIOLA...COLWICH AND GODDARD.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM CDT
WEDNESDAY MORNING FOR SOUTHEASTERN KANSAS.
LAT...LON 3749 9779 3749 9776 3753 9780 3771 9778
3771 9769 3810 9769 3810 9742 3763 9752
3747 9759
TIME...MOT...LOC 0348Z 291DEG 31KT 3781 9748 3759 9751
3736 9767
$$
JAKUB000
WWUS53 KICT 070355
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1055 PM CDT TUE MAY 6 2008
KSC079-173-070405-
/O.EXP.KICT.SV.W.0086.000000T0000Z-080507T0400Z/
HARVEY KS-SEDGWICK KS-
1055 PM CDT TUE MAY 6 2008
...THE SEVERE THUNDERSTORM WARNING FOR WESTERN SEDGWICK AND WESTERN
HARVEY COUNTIES WILL EXPIRE AT 1100 PM CDT...
AT 1053 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM CDT
WEDNESDAY MORNING FOR SOUTHEASTERN KANSAS.
LAT...LON 3749 9779 3749 9776 3753 9780 3771 9778
3771 9769 3810 9769 3810 9742 3763 9752
3747 9759
TIME...MOT...LOC 0355Z 291DEG 31KT 3779 9741 3757 9744
3734 9760
$$
JAKUBWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at May 6, 8:47 PM CDT, 1 hour 13 minutes earlier.
Area forecast discussion, May 6, 8:47 PM CDT, 1 hour 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 847 PM CDT TUE MAY 6 2008 .UPDATE... WE ARE ISSUING A QUICK UPDATE TO INCREASE POPS ACROSS SOUTH CENTRAL KANSAS THIS EVENING. LATEST RADAR LOOP WAS SHOWING THE MESOSCALE CONVECTIVE SYSTEM CONTINUING TO WEAKEN AS IT PROGRESSES ITS WAY THROUGH SOUTH CENTRAL KANSAS. THIS COMPLEX APPEARS TO BE MOVING INTO AN AREA OF WEAKER INSTABILITY/MARGINAL SHEAR AND WE SHOULD CONTINUE TO SEE THIS COMPLEX OF STORMS WEAKEN AS IT MOVES EAST. LATER TONIGHT WE WILL WATCH THE NEXT COMPLEX OF STORMS DEVELOPING ALONG THE FRONT AND MOVE TOWARDS CENTRAL KANSAS AFTER MIDNIGHT. THESE STORMS MAY ALSO REMAIN SEVERE AS IT MOVES INTO MOVES INTO BETTER INSTABILITY. COX && .PREV DISCUSSION... /ISSUED 652 PM CDT TUE MAY 6 2008/ AVIATION...00Z TAF ISSUANCE THE MAIN CONCERN THIS EVENING WILL BE TIMING OF WHEN THE CONVECTION WILL BE MOVE THROUGH THE TAF SITES. THE NEXT PROBLEM IS THE TIMING OF THE FRONT. LATEST RADAR LOOP WAS SHOWING QUITE A BIT OF CONVECTION CONTINUING TO BUILD EAST TOWARDS THE RUSSELL TAF SITE. THIS CONVECTION MAY ACTUALLY BUILD EAST TOWARDS SALINA AROUND 01Z. AS A RESULT...WE WENT AHEAD AND INSERTED SOME TEMPO GROUPS FOR THAT TIMEFRAME. LATER THIS EVENING. THE LOW LEVEL JET WILL CONTINUE TO INCREASE LATER THIS EVENING AND CAUSE MORE SCATTERED SHOWERS AND THUNDERSTORMS TO DEVELOP ACROSS SOUTH CENTRAL KANSAS. MEANWHILE...THE COLD FRONT WAS MOVING THROUGH SOUTHWEST NEBRASKA. BASED ON EXTRAPOLATION...WE MAY SEE THIS FRONT/SQUALL LINE REACH RUSSELL AROUND 07Z-08Z AND SALINA BETWEEN 08Z-09Z. THE CONVECTION SHOULD CONTINUE TO PROPAGATE INTO SOUTH CENTRAL AND SOUTHEAST KANSAS TOWARDS DAYBREAK. CEILINGS SHOULD ALSO LOWER AGAIN INTO THE MVFR CATEGORY (1-2KFT) AFTER 04Z WITH POSSIBLY IFR CEILINGS DEVELOPING AFTER 08Z. COX PREV DISCUSSION... /ISSUED 315 PM CDT TUE MAY 6 2008/ DISCUSSION... FORECAST CONCERNS... CONVECTIVE/SEVERE CHANCES/TRENDS TONIGHT...THEN HEAVY RAINFALL POTENTIAL WEDNESDAY. FOR TONIGHT...MAIN FOCUS FOR CONVECTION TO AFFECT THE FORECAST AREA ASSOCIATED WITH NORTHERN STREAM SHORTWAVE TROF...WHICH WILL SUPPORT MESO COMPLEX ACROSS NEBRASKA INTO NORTHERN KANSAS. THIS ACTIVITY LOOKS TO AFFECT PORTIONS OF CENTRAL KANSAS TOWARD OR AFTER MIDNIGHT. ANOTHER AREA OF CONVECTION MAY DEVELOP ACROSS SOUTHWEST KANSAS THIS EVENING...WHERE LATEST RUC/SPC MESO PAGE SHOWS NO CAP AND 2000 J/KG ML CAPES. OTHER PARAMETERS LOOK GOOD TO OUR WEST THIS EVENING FOR SEVERE STORMS/SUPERCELLS WITH LARGE HAIL. SOME OF THIS CONVECTION COULD AFFECT WESTERN PORTIONS OF CENTRAL/SOUTH CENTRAL KANSAS LATER THIS EVENING AS WELL. MAIN UPPER LOW WILL LIFT BODILY NORTHEAST ACROSS WEST TEXAS INTO OKLAHOMA ON WEDNESDAY. SOME CONVECTION POSSIBLE IN THE MORNING LINGERING FROM POTENTIAL MESOSCALE COMPLEX ACROSS EASTERN KANSAS. OTHERWISE...THE NAM/WRF/GFS ALL SUPPORT HEAVY RAINFALL SIGNAL ACROSS SOUTHEAST KANSAS INTO THE AFTERNOON AND EARLY EVENING. RATHER WIDESPREAD CONVECTION WITH EMBEDDED HEAVIER RAINFALL TO FOCUS ALONG AND JUST NORTH OF SOUTHWARD SAGGING SURFACE/LOW LEVEL BOUNDARY WHERE ELEVATED MOISTURE WILL REMAIN COINCIDENT WITH AREA OF MID LEVEL CONVERGENCE AND UPPER DIVERGENCE TO THE NORTH OF EJECTING UPPER LOW. HAVE CONTEMPLATED A FLOOD WATCH FOR PORTIONS OF SOUTH CENTRAL/SOUTHEAST KANSAS FOR WEDNESDAY INTO WEDNESDAY EVENING...THOUGH CONSENSUS WAS TO HOLD OFF FOR NOW SINCE IT IS MAINLY A 2ND/EARLY 3RD PERIOD EVENT...AND TIME FOR CONFIDENCE BUILDING WITH ANOTHER MODEL RUN THIS EVENING. THE WEDNESDAY CONVECTION AND CLOUDS EXPECTED TO KEEP DIURNAL TEMPERATURE RECOVERY IN CHECK AND WILL STAY CLOSE TO GOING FORECAST AROUND 70F FOR MAXS. WEATHER PATTERN LOOKS RATHER ACTIVE THRU THE END OF THE WEEK WITH PERIODIC SHORTWAVES IN THE WEST-NORTHWEST FLOW ALOFT TO AFFECT THE AREA. THE FIRST OF SUCH FEATURES TO RIPPLE THRU ON THURSDAY NIGHT...WITH SECOND SUCH WAVE ON FRIDAY NIGHT. CURRENT TIMING/TRENDS WOULD SUGGEST MUCH OF THIS ACTIVITY WOULD BE OF THE OVERNIGHT/EARLY MORNING VARIETY...SO WILL GENERALLY KEEP DAYTIME PERIODS OF THURSDAY AND FRIDAY DRY FOR NOW. IN THE OUTER PERIODS...THE ECMWF AND GFS SHOW A MORE VIGOROUS TROF TO DROP SOUTHEAST ACROSS THE CENTRAL PLAINS OVER THE WEEKEND...WITH BEST CHANCES FOR PRECIP PROBABLY ON SATURDAY. RATHER MODEST CONFIDENCE AT BEST FOR NEXT MONDAY AND TUESDAY...WITH PERHAPS SLIGHT POTENTIAL FOR ANOTHER SHOT AT CONVECTION BY TUESDAY. FOR THE OUTER PERIODS GENERALLY STAYED CLOSE TO THE HPC GUIDANCE. DARMOFAL AVIATION... 18Z TAFS...CHANCES FOR THUNDERSTORMS INCREASE THROUGH THE AFTERNOON AND ESPECIALLY IN THE EVENING HOURS. CENTRAL KS SITES WILL BE AFFECTED FIRST...WITH THE THUNDERSTORMS DEVELOPING INTO A LINE OF STORMS AND MOVING SOUTHEAST THROUGH THE AREA OVERNIGHT. CEILINGS COULD DROP BELOW 1000 FEET AFTER 06Z TONIGHT. SCHRECK && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 62 70 53 75 / 70 80 60 10 HUTCHINSON 60 69 51 75 / 80 70 40 10 NEWTON 61 69 51 73 / 80 70 50 10 ELDORADO 61 70 52 74 / 70 80 60 10 WINFIELD-KWLD 62 71 55 76 / 60 90 70 10 RUSSELL 58 70 47 74 / 80 50 20 10 GREAT BEND 58 69 48 75 / 80 60 30 10 SALINA 60 70 49 73 / 80 60 30 10 MCPHERSON 60 69 50 74 / 80 60 40 10 COFFEYVILLE 62 71 57 75 / 60 100 80 20 CHANUTE 61 70 55 73 / 60 90 80 10 IOLA 61 70 54 73 / 60 90 70 10 PARSONS-KPPF 61 70 56 74 / 60 90 80 20 && .ICT WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, May 6, 3:46 PM CDT, 6 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 346 PM CDT TUE MAY 6 2008 KSZ032-033-047>053-067>072-082-083-091>096-098>100-072100- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 346 PM CDT TUE MAY 6 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS... SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...TONIGHT THERE IS A RISK FOR SEVERE THUNDERSTORMS THIS EVENING INTO THE EARLY OVERNIGHT HOURS...MAINLY WEST OF A LINE FROM MARION TO WICHITA TO ARGONIA. THE MAIN RISK WILL BE LARGE HAIL UP TO GOLF BALL SIZE AND LOCALLY DAMAGING WINDS TO 70 MPH. LOCALLY HEAVY RAINFALL IS ALSO POSSIBLE OVERNIGHT ACROSS MUCH OF THE AREA. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY ON WEDNESDAY...SHOWERS AND THUNDERSTORMS ARE EXPECTED TO BECOME QUITE NUMEROUS ACROSS SOUTH CENTRAL AND SOUTHEAST KANSAS DURING THE DAY...CONTINUING ACROSS SOUTHEAST KANSAS DURING THE EVENING. LOCALLY HEAVY RAINFALL AND MINOR LOW-LAND FLOODING WILL BE POSSIBLE ACROSS SOUTH CENTRAL AND SOUTHEAST KANSAS. A FEW STRONG STORMS WILL ALSO BE POSSIBLE ON WEDNESDAY ACROSS SOUTH CENTRAL AND SOUTHEAST KANSAS...WITH HAIL UP TO PENNY SIZE. THERE WILL BE A SLIGHT CHANCE FOR THUNDERSTORMS ON THURSDAY NIGHT...WITH CHANCES AGAIN FROM FRIDAY NIGHT THROUGH SATURDAY NIGHT. A FEW STRONG STORMS CANNOT BE RULED OUT DURING THESE TIMES FOR THE END OF THE WEEK. CHECK BACK FOR LATER FORECASTS AND OUTLOOKS ON THE POTENTIAL FOR ANY SEVERE WEATHER. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS POSSIBLE THIS EVENING INTO THE EARLY OVERNIGHT HOURS...MAINLY FOR AREAS WEST OF A LINE FROM MARION TO WICHITA TO ARGONIA. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP KED
In the hours before
Special weather statement, May 6, 8:15 PM CDT, 1 hour 45 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 815 PM CDT TUE MAY 6 2008 KSZ051-070215- MCPHERSON- 815 PM CDT TUE MAY 6 2008 ...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR MCPHERSON COUNTY... AT 811 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES NORTHWEST OF LITTLE RIVER TO NICKERSON...AND MOVING EAST AT 43 MPH. WINDS OF 50 TO 55 MPH ARE EXPECTED WITH THIS LINE OF STORMS AS IT MOVES INTO MCPHERSON COUNTY. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. JAKUB
Local storm report, May 6, 8:32 PM CDT, 1 hour 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
832 PM CDT TUE MAY 06 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0825 PM TSTM WND DMG STERLING 38.21N 98.21W
05/06/2008 RICE KS TRAINED SPOTTER
TREE LIMBS DOWNED. WINDS OF 50 TO 60 MPH. SMALL HAIL ALSO
WITH STORM.
&&
KEDLocal storm report, May 6, 8:44 PM CDT, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
844 PM CDT TUE MAY 06 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0725 PM TSTM WND GST GREAT BEND 38.36N 98.81W
05/06/2008 M55 MPH BARTON KS TRAINED SPOTTER
NICKEL SIZED HAIL OCCURRED WITH THE WIND.
&&
ADKLocal storm report, May 6, 8:46 PM CDT, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
846 PM CDT TUE MAY 06 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0725 PM HAIL GREAT BEND 38.36N 98.81W
05/06/2008 E0.88 INCH BARTON KS TRAINED SPOTTER
MEASURED 55 MPH WINDS OCCURRED WITH THE HAIL.
&&
ADKSpecial weather statement, May 6, 8:57 PM CDT, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 857 PM CDT TUE MAY 6 2008 KSZ067-068-082-083-070300- HARVEY-KINGMAN-RENO-SEDGWICK- 857 PM CDT TUE MAY 6 2008 ...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR HARVEY...KINGMAN...RENO AND SEDGWICK COUNTIES... AT 852 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES EAST OF BUHLER TO HAVEN TO 7 MILES SOUTHEAST OF PRETTY PRAIRIE...AND MOVING SOUTHEAST AT 32 MPH. GUSTY OUTFLOW WINDS OF 40 TO 50 MPH ARE EXPECTED WITH THESE STORMS AS THEY MOVE ACROSS HARVEY AND NORTHERN SEDGWICK COUNTIES THROUGH 10 PM. DARMOFAL
Special weather statement, May 6, 9:30 PM CDT, 30 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 930 PM CDT TUE MAY 6 2008 KSZ082-091-070315- HARPER-KINGMAN- 930 PM CDT TUE MAY 6 2008 ...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR HARPER AND WESTERN KINGMAN COUNTIES... AT 928 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM TURON TO COATS...AND MOVING SOUTHEAST AT 33 MPH. DIME SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH THESE STORMS AS THEY MOVE INTO WESTERN KINGMAN AND HARPER COUNTIES THROUGH 1015 PM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. DARMOFAL
The office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 6, 7:03 PM CDT | Tornado Warning | ICT | Barton | 57 min |
| May 6, 7:30 PM CDT | Severe Thunderstorm Warning | ICT | Reno, Rice | 60 min |
| May 6, 8:11 PM CDT | Severe Thunderstorm Warning | ICT | Kingman, Reno | 34 min |
| May 6, 10:32 PM CDT | Severe Thunderstorm Warning | ICT | Harvey, Sedgwick, Sumner | 58 min |
| May 6, 11:01 PM CDT | Severe Thunderstorm Warning | ICT | Butler, Cowley | 59 min |
| May 7, 1:27 AM CDT | Areal Flood Warning | ICT | Barton, Russell | 5 hr |
| May 7, 3:17 AM CDT | River Flood Warning | ICT | Labette | 4 days |
| May 7, 3:17 AM CDT | River Flood Warning | ICT | Allen, Neosho | 18 hr |
| May 7, 3:17 AM CDT | River Flood Warning | ICT | Neosho | 31 hr |
| May 7, 3:17 AM CDT | River Flood Warning | ICT | Labette, Neosho | 65 hr |
| May 7, 4:01 AM CDT | Flood Watch | ICT | Allen, Chautauqua, Elk, Greenwood, Labette, Montgomery and 3 more | 23 hr |
| May 7, 5:19 AM CDT | Severe Thunderstorm Warning | ICT | Reno, Sedgwick | 56 min |
| May 7, 9:21 AM CDT | Areal Flood Warning | ICT | Allen, Neosho, Wilson, Woodson | 6 hr |
| May 7, 9:41 AM CDT | River Flood Warning | ICT | Sumner | 5 hr |
| May 7, 1:22 PM CDT | Areal Flood Warning | ICT | Labette | 6 hr |
| May 7, 2:47 PM CDT | River Flood Warning | ICT | Montgomery, Wilson | 12 hr |
| May 7, 2:47 PM CDT | River Flood Warning | ICT | Montgomery | 7 hr |
| May 7, 3:54 PM CDT | River Flood Warning | ICT | Allen | 5 hr |
Nearby
Severe Thunderstorm Warnings in Kansas, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.